Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Heavy smoker. Quit smoking. Taking qvar, albuterol. Experiencing shortness of breath, chest pain. Withdrawal symptoms?

Hello, A little background: I started smoking cigarettes and marijuana at the age of 15. Before I quit I was smoking about 15 cigarettes a day and also marijuana daily. During the 14 years of this I quit marijuana for a combined total of 3 years but when I did smoke I smoked daily. I had never quit cigarettes until July 4th 2012. In the past 4 months I have smoked a few cigars and a total of 3 cigarettes, I also have not smoked any marijuana. I have been having issues of shortness of breath starting around month 2 and still continuing today. I am currently using Qvar daily and Albuterol if needed. Im wondering if these symptoms are consistent with quitting smoking or if there is a more serious issue at play. When I take a deep breath I get kind of a pain in my lower to mid back and my chest feels kind of tight. When I was younger I had a breif bought of exercise astma but never anything serious. I turned 30 in September of this year.
Asked On : Sat, 10 Nov 2012
Answers:  1 Views:  309
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Addiction Medicine Specialist 's  Response
You have been a heavy smoker for round 14 years. Both tobacco and marijuana are associated with a high risk of respiratory disorders like bronchitis and COPD. Many people feel chest discomfort after quitting smoking, but it gradually improves with time. However in your case, there has been no improvement and since the symptoms are severe enough to need using inhalers, I would suggest that you consult your doctor and get yourself evaluated for any respiratory disorder. If required, the dosage of your inhaler may be hiked.

Best wishes.
Answered: Thu, 13 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor